Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
PhoeniX Skye

Red mark treatment during Accutane

Hey people,

Just wondering, are there any products you would recommend for helping with the red/brown marks without interfering with Accutane treatment? I'm about 2 months into taking the drug... right now I use a cleanser and moisturizer.

Thanks!

Share this post


Link to post
Share on other sites

I'm not sure what moisturizer you use but Aveeno Ultra Calming really helped my red marks seem less red during accutane treatment.

Share this post


Link to post
Share on other sites

Im on a low dose of accutane and am currently using godiva skin brightening cream in combination with their fruit acid cream. It has worked to some extent (id rate it a 6-7/10) but it is expensive.

It would depend on your dosage of accutane as to what you can use.....the higher the dose the more fragile your skin and therefore that limits what you can safely use.

Share this post


Link to post
Share on other sites

I wouldn't use anything for the red marks until after you stop taking Accutane. They fade a lot on their own in the first few months after the treatment stops. First things first: make sure your acne is gone.

Share this post


Link to post
Share on other sites
That's something I don't quite understand... how does the hyperpigmentation heal better after stopping Accutane?

Share this post


Link to post
Share on other sites

It's because Accutane makes your skin more sensitive to anything and everything - the sun, creams, lotions..... Once you stop taking it, your body recovers and can fully resume the healing process. You're taking the Accutane to get rid of severe acne, but unfortunately it often has side effects - including increasing your ability to scar. It thins your skin.

Trying to treat red marks and scars while on Accutane is like fighting an uphill battle. There will be more and more of them until you're done taking it, so save your sanity and wait until then (preferably 6 months-1year after) to begin any invasive red mark or scar remedies.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×